Page 1 of 1

I'm scared...

PostPosted: Thu Sep 01, 2005 3:49 pm
by carolew
It's September, my left leg is not responding the way it should.
I'm afraid of another attack. More prednisone, more solumedrol....
I don't want it... I have a good job, a great family, if only I could just stay the way I was 2 weeks ago. I don't want to loose all this...
There are stressors in my life but I am handling them. Feel more tired so I sleep more and make sure I exercise every morning but the leg is just not coming back..
I am a usually strong person but this is getting to me. I don' t want to complain to my kids, it would just scare them. They are just starting school, so they have their own problems.
I feel better just telling someone...

OK , take care eveyone.

Carole

PostPosted: Fri Sep 02, 2005 1:49 am
by Melody
Have you had problems with the leg before???Or is this knew"""

PostPosted: Fri Sep 02, 2005 3:17 am
by carolew
No, no..it's the same problem pointng it's nose. I think I have alot of denial facing this disease because I have had it for 25yrs. Before, these episodes would come and go but now, they stay longer and leave sequels. I have had real flareups twice where my vision became double and those are the times when I received aggressive treatments with steroids.
The last one was last year in october so this period of the year is now associated with a fear of relapses.
I know I'll get through it, yesterday though, I was quite discouraged.
No use in complaining...I am pretty lucky not to be more handicapped.
Take good care Melody,
Carole

PostPosted: Fri Sep 02, 2005 3:25 am
by Melody
Try fish oil as well as cold water fish like tuna salmon herring and such. We eat fish 5-7 times per week although I think 3-5 is the recommended.Also add turmeric 1/2 to 3/4 TBS per day. Both are anti-inflammatory and that could help. Inflammation is a big cause in flare-ups reduce that and you should be able to better control your flare-ups. Take care and also deep breathing. Breath in through your nose till your lower tummy is well extended hold 3 seconds then exhale through your mouth till your tummy is sucked in. This will relieve stress. Try doing that 4 or 5 times several times a day it will relax you. IMO :wink:

PostPosted: Fri Sep 02, 2005 1:35 pm
by carolew
thanks Melody, you encourage me to try some anti-inflammatories...
take care
Carole

Re: I'm scared

PostPosted: Fri Sep 02, 2005 11:32 pm
by NHE
Melody wrote:Also add turmeric 1/2 to 3/4 TBS per day. Both are anti-inflammatory and that could help.

Yes, there seems to be some good preliminary data that's been published on curcumin (an antioxidant derived from turmeric).

Curcumin inhibits experimental allergic encephalomyelitis by blocking IL-12 signaling through Janus kinase-STAT pathway in T lymphocytes.
J Immunol. 2002 Jun 15;168(12):6506-13. Free pdf available.

Suppression of the nuclear factor-kappaB activation pathway by spice-derived phytochemicals: reasoning for seasoning.
Ann N Y Acad Sci. 2004 Dec;1030:434-41.

By the way, I should note that epigallocatechin gallate (EGCG) from green tea and Lipoic Acid are also known to inhibit NF-kB.

Curcumin has also been shown to have possible benefit for Alzheimer's Disease...

Curcumin inhibits formation of amyloid beta oligomers and fibrils, binds plaques, and reduces amyloid in vivo.
J Biol Chem. 2005 Feb 18;280(7):5892-901.

Unfortunately, and in all fairness, I did find one paper which reported only marginal potential benefits for MS (or at least EAE)...

Oral flavonoids delay recovery from experimental autoimmune encephalomyelitis in SJL mice.
Biochem Pharmacol. 2005 Jul 15;70(2):220-8.

...but then humans have been reported to be a poor model for the mouse immune system. I look forward to any study results with curcumin and MS patients. Any links to past or ongoing studies would be greatly appreciated. Thanks.

NHE

green tea

PostPosted: Sun Sep 04, 2005 7:59 am
by nps999
i hear some green teas have an affinity for gathering flouride.......
watch your thyroid when using green tea.

PostPosted: Sun Sep 04, 2005 5:15 pm
by LifeontheIce
How are you doing Carole? Is your leg any better? Lipitor does't seem to work as expected. Are you taking all these supplements? BBD usually kicks in after two weeks. Often it is the inner fear and distrust in our bodies. I used to panic at the recurrence of the slightest tingling. I hate steroids the way you do. Best wishes.
Barbara

PostPosted: Mon Sep 05, 2005 6:19 am
by carolew
Thanks Barbara for asking.
But ..(whisper).I think that things have turned around. Shhh, don't tell anybody.....My gait has improved, why, I am not sure. I did do the specific exercises for it and actually cheated and took Lipitor 80mg once on Friday. I sure am not saying that the lipitor did it but I couldn't resist. I often think that things would be worse without the lipitor.
It is not the first time that I have a 2 week period like that where my balance is worse or my foot drop seems worse, but since last year, at this time, it kept progressing, I am very scared still that another attacks is always around the corner.
I think that this is probably one big factor that makes this disease so scary.
As for the supplements, I am going to the store after this and will look for them. I am not and have not taken any so far. Better late than never.
Again, thanks for asking,
Take good care,
Carole

PostPosted: Mon Sep 05, 2005 6:21 am
by carolew
thank you very much NHE, I am going shopping right now. Carole

PostPosted: Mon Sep 05, 2005 7:39 am
by carolew
And I'll be careful nps..Carole

PostPosted: Mon Sep 05, 2005 7:52 am
by LifeontheIce
Are you considering ABX at all? For me it was the next step after Lipitor.

PostPosted: Mon Sep 05, 2005 10:04 am
by carolew
No, not yet. I am not convinced enough yet. But I do keep tract of all the posts here.
I am on the list for the study of FTY720 that will start soon in Ottawa under Dr. Freedman. He wanted me on interferon but I said 'no thanks'.
There is also that vaccin, Tovaxin, that makes alot of sense to me. I cannot afford to suppress my immune system because I work with contagious patients.
At first, the antibiotics were appealing but it's that herxeimer reaction that makes me hesitate. I may eventually make the jump, especially if I get worse.
You seem happy with the regime of antibiotics, don't women get loaded with candidiasis afterwards?

PostPosted: Mon Sep 05, 2005 10:10 am
by Melody
We have on of the girls in our support group on FTY720 at St. Mikes. she has been on it for 2 years I think and has had no new episodes of MS. I'm not sure on her lesions but will ask her next meeting for you. She is in a double blind but she is sure she is getting it as just prior she kept having relapses.

PostPosted: Mon Sep 05, 2005 11:11 am
by LifeontheIce
Never in my life I had yeast infection, Sarah did not report any during therapy. Some people are more sensitive to it than others. My Herx reactions happened twice last year when I attempted to start the antibiotics, in June and October. Minor tingling in the face and the left leg, but scared me a lot since I had been asymptomatic for more then a year. Nothing since February this year.